Quiz 6: Coding Neoplasms
Poisoning occurs when a person comes in contact with a chemical or drug. The substance may have been inhaled, ingested, injected, or absorbed through the skin. Poisoned is a condition due to a substance that harms or causes the death of an individual. A minimum of three codes are generally required during poisoning. represents poison. It is the first-listed code that reports the poisoning by a specific substance. The code range in the Table of Drugs and Chemicals indicates the specific substance. The First represents effect. It is the next code that indicates the reaction of the patient towards the substance. The reaction may include rash, vomiting, or unconsciousness. It signifies a confirmed diagnosis or the signs and symptoms of the patient. The Second represents code. It is the final code that explains the cause of the incident to find out if it was an accident, suicide, or assault. The undetermined code may also be used in cases where it is impossible to determine the intent. The most accurate code can be determined by using the Table of Drugs and Chemicals. Poisoning may be coded accurately by using three codes, that is, is the first-listed code that represents poison. is the next code that represents the effect of the substance on the person. is the final code that determines the intent of the incident.
It is necessary to code when an individual comes in contact with a drug or a chemical that may have an unhealthy impact. It is important to determine whether the patient was poisoned, had a toxic effect, or an adverse effect. The consumption of a complete bottle of blood pressure pills is an example of a poisoning. Therefore, option a. is correct. Reason for the correct statement: Poisoning occurs when a person consumes or is exposed to a chemical or drug. It causes a serious health problem in an individual if the drug is generally not prescribed by a physician or may not be taken as prescribed. The substance may have been inhaled, ingested, injected, or absorbed through the skin. Hence, option a. is correct. Reasons for the incorrect statements: Option b. is given as, "Adverse effect". The adverse effect is the unexpected reaction due to allergies, genetic factors, diseases, or other issues. It occurs when a patient has been prescribed a drug for therapeutic purposes. However, poisoning may occur due to an accidental overdose of a drug. Option c. is given as, "Toxic effect". The toxic effect occurs when a poisonous substance affects the health of a person. The person may have been exposed to a substance such as acid. The substance may even be ingested (any food item) or inhaled such as asbestos. Blood pressure pill is not a poisonous substance. However, its overdose may cause poisoning. Option d. is given as, "Late effect". The late effect is the cause-and-effect relationship between an original condition and the problem associated with the original condition. However, the consumption of a complete bottle of blood pressure pills is not considered as a late effect. Hence, options b. , c. , and d. are incorrect. Thus, the over-consumption of blood pressure pills is an example of poisoning.
It is necessary to code when an individual comes in contact with a drug or a chemical that may have an unhealthy impact. It is important to determine whether the patient was poisoned, had a toxic effect, or an adverse effect. The difference between an adverse effect and poisoning are described as follows: Thus, it can be concluded that an adverse effect is an unexpected reaction in a patient when a health care provider prescribes a drug for therapeutic use. Poisoning occurs when a person comes in contact with a chemical or drug that is not prescribed by the physician. The substance harms the person or may even cause death.